Alpha Lipoic Acid making me tired

Discussion in 'Fibromyalgia Main Forum' started by equanimous, Jul 11, 2010.

  1. equanimous

    equanimous New Member

    Hi all,

    I just started ALA (which I'm taking in concert with DMPS) as a mercury chelating agent and already it's making me really tired. Is this a side effect that others on here have experienced? What would cause this? Is it a sign that it's helping to pull mercury out?


  2. SnooZQ

    SnooZQ New Member

    ALA definitely lowers thyroid hormone levels. That is another possible cause of your fatigue.

    When I take ALA, I have to use fairly low doses (like 20 mg) or I really suffer, I believe due to the TH effect.

    DMPS gives your kidneys a workout. IMO you should generally take it easy when doing any sort of chelation.

    Good luck.
  3. equanimous

    equanimous New Member

    I either didn't know or had forgotten about ALA's effect on T4 to T3 conversion. That's hardly something that I want to be messing with when I'm already tired enough as it is. If I knew for sure that the ALA were helping in terms of chelation, then maybe I could push through with it, but my confidence levels are such that I don't think I'm willing to suffer this much for this treatment. Still, I don't know of any good alternatives to ALA.